• survivorb2's Avatar

    survivorb2 started following

    User: MollyAWelsh

  • survivorb2's Avatar

    survivorb2 started following

    User: MaggiesPlace

  • survivorb2's Avatar
  • survivorb2's Avatar

    survivorb2 asked a questionBreast Cancer

    I am very concerned about Herceptin, that I am receiving. Just found out today that I now need to see a cardiologist for

    • PinkD's Avatar
      PinkD

      I had a year of Herceptin and had several MUGA scans during that year. As it was explained to me, Herceptin is cardiotoxic. My oncologist did a little happy dance when he figured out he could give me Herceptin (it had just been approved for newly diagnosed people at that time) which leads me to believe that it's effective enough to do what you can to stay on it. But you'll need to discuss all the risk and benefits of staying on it or going off it with both your cardiologist and your oncologist.

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      Unless you had your heart tested BEFORE you began the Herceptin, there is no way to know if the current problem already existed or occurred subsequently and whether or not it is related to the Herceptin.

      over 4 years ago
  • survivorb2's Avatar
  • survivorb2's Avatar

    survivorb2 asked a questionBreast Cancer

    Just wondering who has been through Herceptin treatments after finishing chemo treatments and if they had any problems w

    6 answers
    • Kris' Avatar
      Kris

      I also am finishing my treatment of herceptin. I was on taxol and herceptin and since July 2011 I have just been on herceptin. I will be finishing in April 2012. I also have been having scans done of my heart and those have come back well each time. My doctor has been very careful and checked me for anything abnormal right away. I have had only two side effects that were noticeable to herceptin alone. My joints get very sore especially when I exercise or stand for long periods; however, Tramadol has been a wonderful drug to lessen the pain. Another side effect I have had is a drop in my potassium level. I have been taking supplements to help and that seems to be working. Take care and stay strong!

      over 4 years ago
    • PinkD's Avatar
      PinkD

      I had Herceptin every two weeks for a total of a year, at first with Taxol and then just on its own. I didn't have a bit of trouble!

      over 4 years ago
    • vanessa's Avatar
      vanessa

      thanks for tat ? , I too had the same ? and in March 2012 i will start radiation and a year of herceptin chemo, and i now feel a little better about it, thanks to everyone who answered her ?

      over 4 years ago